At the end of July I had a long run of diarrhea multiple times a day that landed me in the ER. This was following extended use of clyndamycin after a wisdom tooth out. I was treated for suspected C diff. After two courses of Flagyl I had a colonoscopy everything was clear. I never tested positive for c diff but the flagyl clearly helped. However after the colonoscopy I developed right abdominal pain when I move or hunch over. Dr. wrote it off as muscular, my general doc said costochondritis and gave me Motrin and Hydrochodone. It hurts to sleep on that side. Anyway during this time I have had itching, muscle pain, muscle spasms, and frequent loose yellow/tan stools. I understand some of this could be from anxiety and IBS. During a catscan in the ER it was revealed that I have a fatty liver. Docs were not concerned and my liver function test was normal. I am in a monogomous relationship of over a year and both have been tested for HIV. I have been vaccinated for Hep B. I am concerned with the abdominal pain and other symptoms that I should be tested for Hep C I asked the doctor to do that but instead he ordered more liver function tests and a test to see if I have antibodies to Hep B. I was also prescribed klonopin. From what I understand I could have normal LFTS and Hep C. I am hyper anxious about these symptoms and have considered going to the ER to ask to be tested for hepatitis. Do you think that is unwarranted? And is there anything else that you think could cause these symptoms?
There is little reason to be concerned of a viral hepatitis from what you tell me. You have received the hepatitis B vaccine and there is nothing you have said that suggests any exposure to hepatitis C. There are many none infectious causes of a fatty liver, including medications, other illnesses, and increased serum lipids. Your normal LFTs makes it unlikely that there is any acute process however. My advice would be to stick with your doctor or, if you have doubts, to ask for a 2nd opinion. Your first doctor is treating you for anxiety and this may be a contributor as well. I realize you've been through a lot and would like to get this behind you. I suspect it may take a bit of trial and error. There is no reason however to worry about viral hepatitis B or C or any STD. Hope this helps. Take care. EWH
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.